Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 168, NWS Cleveland, OH

August 7, 2000Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2000, 12:21 AM EDT for Crawford County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2000, 12:21 AM EDT (04:21 UTC)
Expired
Aug 7, 2000, 1:15 AM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 9:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2398 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2398 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
3.8
Supercell composite
24.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 070421
SVRCLE
PAC039-070515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1221 AM EDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN PENNSYLVANIA...

* UNTIL 115 AM EDT

* AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 31 MILES WEST OF MEADVILLE...OR ABOUT 14 MILES
  SOUTH OF JEFFERSON...MOVING EAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TITUSVILLE
  MEADVILLE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THE STORMS'S PATH...TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:30 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 6, 9:30 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT SUN AUG 6 2000

WL COMBINE UPDATE FOR WATCH WITH NORMAL EVG UPDATE.  IN SHORT WL UP
POPS TO CATAGORICAL MOST OF OHIO AND KWP LKLY XTRM NE OH AND NWRN
PA.  NO OTHER MAJ CHGS ATTM.

.CLE...FLASH FLOOD WATCH THRU 10 AM MON SRN THIRD CWA.

In the hours before

Special weather statement, Aug 6, 11:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 PM EDT SUN AUG 6 2000

OHZ003-006>008-017-018-070400-
HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD-
1105 PM EDT SUN AUG 6 2000

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...
WHILE SHOWERS AND THUNDERSTORMS CONTINUE POSSIBLE OVERNIGHT...THEY
ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

OHZ027-028-036-070400-
CRAWFORD OH-MARION-WYANDOT-
1105 PM EDT SUN AUG 6 2000

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT...
THE THREAT OF SEVERE WEATHER CONTINUES AS THUNDERSTORMS MOVE EAST
THROUGH NORTH CENTRAL OHIO THIS EVENING.

OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-070400-
ASHLAND-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA-CUYAHOGA-
ERIE INLAND PA-ERIE LAKESHORE PA-ERIE OH-GEAUGA-HOLMES-HURON-KNOX-
LAKE-LORAIN-MAHONING-MEDINA-MORROW-PORTAGE-RICHLAND-STARK-SUMMIT-
TRUMBULL-WAYNE-
1105 PM EDT SUN AUG 6 2000

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3AM...
THE THREAT OF SEVERE WEATHER CONTINUES AS THUNDERSTORMS MOVE EAST
THROUGH NORTH CENTRAL AND NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA INTO THE EARLY MORNING HOURS.
Special weather statement, Aug 7, 12:00 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1200 AM EDT MON AUG 7 2000

OHZ009>011-019-020-029-030-037-070500-
ASHLAND-CUYAHOGA-ERIE OH-HURON-LORAIN-MEDINA-MORROW-RICHLAND-
1200 AM EDT MON AUG 7 2000

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...
WHILE SHOWERS AND THUNDERSTORMS CONTINUE POSSIBLE OVERNIGHT...THEY
ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

OHZ027-028-036-070500-
CRAWFORD OH-MARION-WYANDOT-
1200 AM EDT MON AUG 7 2000

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...
WHILE SHOWERS AND THUNDERSTORMS CONTINUE POSSIBLE OVERNIGHT...THEY
ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

OHZ012>014-021>023-031>033-038-047-089-PAZ001>003-070500-
ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA-ERIE INLAND PA-
ERIE LAKESHORE PA-GEAUGA-HOLMES-KNOX-LAKE-MAHONING-PORTAGE-STARK-
SUMMIT-TRUMBULL-WAYNE-
1200 AM EDT MON AUG 7 2000

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3AM...
THE THREAT OF SEVERE WEATHER CONTINUES ACROSS PORTIONS OF
NORTH CENTRAL AND NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA INTO THE
EARLY MORNING HOURS.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.